ABSTRACT: Infliximab is a TNFα inhibiting recombinant monoclonal antibody, which provides an efficient therapeutic opportunity in the treatment of psoriasis and other immune-mediated inflammatory diseases. It is well tolerated and improves quality of life significantly.
The authors present a case of drug-induced lupus erythematosus as a possible side effect of this medication. The patient developed psoriasis 9 years ago when she was on beta-receptor blocker therapy.
The symptoms deteriorated despite topical and systemic treatments and, therefore, biological therapy was introduced. In the third year of treatment drug-induced lupus erythematosus was diagnosed on the background of general symptoms.
After cessation of the biologic treatment a low dose corticosteroid therapy was introduced which proved to be effective. Symptoms as well as pathological laboratory parameters showed an improvement. The authors conclude that biologicals are effective and safe in the treatment of psoriasis, nevertheless, they have risks too.
To reduce side effects a meticulous follow-up of patients is essential. Any general symptom requires careful examination since they might be linked to serious side effects of the biological therapy.